MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that cardiac perforation, pericardial effusion and cardiac tamponade occurred.A left atrial appendage closure (laac) procedure was being performed concomitantly following ablation procedures.A watchman fxd curve access system (was) and a 40mm watchman flx pro laa closure device & delivery system (wds) were selected for use.After one deployment with the device there was one recapture.A second deployment in the appendage was completed.Contrast was used and no leaks were noted and the position, anchor, size and seal (pass) criteria was met.During the final measurements, the physician was notified of low blood pressure.The physician did a sweep with the intracardiac echo (ice), and a pericardial effusion was found on the right side.The physician decided to release the device and started a pericardiocentesis.Blood was still collecting in the pericardial space.Cardiovascular surgery was consulted.Emergent surgery was needed to stop the bleeding.It was noted the patient was on plavix at the time of the procedure.There were no further complications.
 
Additional Manufacturer Narrative
The device was not returned for analysis as the device remains implanted; therefore, a technical analysis could not be performed.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24913673
Report Number2124215-2026-21014
Device Sequence Number18591858
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637(17)290127(10)38457357
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Device Lot Number0038457357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/17/2026
Supplement Report FDA Received Date05/15/2026
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale